Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swelling and pain in the ears while on nicotine patches?

i ust started over counter nicotine patches yesterday. i put my second patch on 24 hrs later and took old one first. put it in same spot as i had the last one. ust read ur not suppose to do that. the right side of my throat and all the way upmto my ear are swollen and painful and im starting to get a headache
Tue, 27 Feb 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Make sure you apply the patch to a different site every day, without reusing the same site for at least a week. Spray a steroid (corticosteroid) spray onto the skin or directly onto the patch before applying it. Steroids reduce inflammation, and it may prevent a reaction from occurring.

If you are allergic to the patch, or if you apply on the same area may cause allergic reactions. To remove the patch and use a local systemic steroid to control the allergic reaction.

Take tablet chlorpheniramine maleate twice a day for five days. If symptoms not improved, please consult your doctor he will examine and treat you accordingly.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have recently quit smoking and I m using the patch. Everything is going well except my ears, nose, and throat are itching like crazy!! Is this...